Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 310, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2010, 1:52 PM CDT for Clay County, Webster County, Mississippi. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 1:52 PM CDT (18:52 UTC)
- Expired
- Jun 26, 2010, 2:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 62 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:20 PM CDT | HAIL 1 | Griffith, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WUUS54 KJAN 261852 SVRJAN MSC025-155-261945- /O.NEW.KJAN.SV.W.0310.100626T1852Z-100626T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 152 PM CDT SAT JUN 26 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI... WESTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF MONTPELIER... * UNTIL 245 PM CDT * AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUMBERLAND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PHEBA AND MONTPELIER BY 220 PM CDT... GRIFFITH BY 245 PM CDT... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. LAT...LON 3376 8882 3358 8882 3357 8912 3370 8913 TIME...MOT...LOC 1852Z 267DEG 11KT 3364 8905 $$
1 follow-up statement
178 WWUS54 KJAN 261911 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 211 PM CDT SAT JUN 26 2010 MSC155-261921- /O.CAN.KJAN.SV.W.0310.000000T0000Z-100626T1945Z/ WEBSTER MS- 211 PM CDT SAT JUN 26 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY IS CANCELLED... LAT...LON 3371 8900 3376 8882 3358 8882 3357 8899 TIME...MOT...LOC 1911Z 267DEG 16KT 3364 8893 $$ MSC025-261945- /O.CON.KJAN.SV.W.0310.000000T0000Z-100626T1945Z/ CLAY MS- 211 PM CDT SAT JUN 26 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR WESTERN CLAY COUNTY... AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PHEBA MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3371 8900 3376 8882 3358 8882 3357 8899 TIME...MOT...LOC 1911Z 267DEG 16KT 3364 8893 $$ MME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:27 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 10:27 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT SAT JUN 26 2010
.UPDATE...MOSTLY SUNNY SKIES THIS MORNING WITH SOME CU DEVELOPMENT
TAKING PLACE ALREADY. A FEW STORMS HAVE DEVELOPED THIS MORNING JUST
TO THE NORTH OF THE CWA AND GOLDEN TRIANGLE REGION. EXPECT THIS TO BE
THE AREA WHERE BETTER CONVECTION WOULD OCCUR THIS MORNING GIVEN
PROXIMITY TO WEAK BOUNDARY/UPPER DISTURBANCE AND THIS IS SUPPORTED BY LOCAL
WRF GUIDANCE. WITH PW VALUES OF 1.8 TO 2 INCHES...AND SLOW STORM
MOTION...THERE COULD BE SOME HEAVY DOWNPOURS AND LOCALIZED FLOODING.
IN ADDITION...THERE COULD BE A STRONG STORM WITH VERTICAL TOTALS
AROUND 26-27 AND MODEST DCAPE VALUES OF AROUND 1000J/KG.
THE OTHER STORY FOR TODAY IS THE HEAT. WITH THE UPPER RIDGE STILL
OVER THE REGION...THIS WILL ALLOW TEMPERATURES TO REACH INTO THE MID
TO UPPER 90S. COMBINED WITH AMPLE MOISTURE IN THE AREA WILL ALLOW FOR
HEAT INDICES IN THE 100 TO 105 RANGE...ESPECIALLY ACROSS THE DELTA
AND EXPANDING SOUTH AND EAST INTO THE JACKSON AREA. WITH THAT IN
MIND...CURRENT HEAT ADVISORY LOOKS GOOD AND NO CHANGES WILL BE MADE
TO IT. ONLY MINOR CHANGES TO GOING FORECAST. UPDATED PRODUCTS OUT
SHORTLY. /28/
&&
.AVIATION...A FEW SHOWERS WERE NOTED ON LOCAL RADARS IN THE
NORTHEAST AROUND GTR BUT...TOWERING CUMULUS AND SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP BY AFTERNOON IN THE HOT AND
VERY MOIST AIR. MOST OF THE ACTIVITY WILL BE IN THE NORTHEAST
AFFECTING GTR AND OTHER LOCATIONS EAST OF GWO AND JAN. GLH SHOULD
EXPERIENCE THE BEST FLYING CONDITIONS TODAY. THUNDERSTORMS WILL
DISSIPATE QUICKLY AFTER 00Z THIS EVENING WITH LOSS OF DAYTIME
HEATING. OTHERWISE...SOME MVFR RESTRICTIONS IN PATCHY FOG WILL
DEVELOP DURING THE EARLY MORNING HOURS AGAIN SUNDAY. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 96 76 96 74 / 22 18 14 11
MERIDIAN 96 72 95 72 / 30 19 26 22
VICKSBURG 97 75 96 73 / 18 11 12 8
HATTIESBURG 97 74 97 74 / 22 13 22 20
NATCHEZ 94 73 94 74 / 5 8 18 11
GREENVILLE 98 75 98 76 / 31 18 12 8
GREENWOOD 96 75 97 74 / 34 18 18 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ018-019-025>028-
034>037-040>043-047>049-053.
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ007>009-015-016-023-
025.
AR...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARZ074-075.
&&
28/22Hazardous weather outlook, Jun 26, 5:19 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 519 AM CDT SAT JUN 26 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 519 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WIND GUSTS AND SMALL HAIL ARE EXPECTED THIS AFTERNOON OVER PORTIONS OF NORTH CENTRAL AND EAST CENTRAL MISSISSIPPI...ESPECIALLY IN THE AREA NORTHEAST OF A GREENWOOD TO CARTHAGE TO MERIDIAN LINE. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A HOT AND HUMID AIRMASS TO BRING ISOLATED TO SCATTERED THUNDERSTORMS TO THE ARKLAMISS. THUNDERSTORMS WILL REACH THEIR PEAK INTENSITY DURING THE MID TO LATE AFTERNOON HOURS WHEN THE AIRMASS WILL BE MOST UNSTABLE. THUNDERSTORMS WILL DIMINISH QUICKLY AFTER SUNSET. THE HIGHEST LEVELS OF HEAT STRESS THIS WEEKEND WILL BE OVER THE ARKLAMISS DELTA REGION AND PORTIONS OF CENTRAL MISSISSIPPI...ESPECIALLY NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55 WHERE HEAT INDICES COULD APPROACH 110. OVER EASTERN AND SOUTHERN MISSISSIPPI...HEAT INDICES OF NEAR 100 TO 105 WILL BE MORE COMMON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH LEVELS OF HEAT STRESS WILL CONTINUE INTO EARLY NEXT WEEK. A HEAT ADVISORY REMAINS IN EFFECT THROUGH SUNDAY OVER NORTHWEST PORTIONS OF THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Jun 26, 1:03 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 103 PM CDT SAT JUN 26 2010 MSZ029-261845- WEBSTER MS- 103 PM CDT SAT JUN 26 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF EMBRY AT 104 PM CDT... MOVING EAST AT 5 MPH. PEOPLE IN WESTERN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jun 26, 1:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 143 PM CDT SAT JUN 26 2010 MSZ029-030-032-033-261925- CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS- 143 PM CDT SAT JUN 26 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CUMBERLAND AT 143 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN EXTREME NORTHEASTERN CHOCTAW...NORTHWESTERN OKTIBBEHA... EASTERN WEBSTER AND WESTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jun 26, 1:46 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 146 PM CDT SAT JUN 26 2010 MSZ038-039-261915- NOXUBEE MS-WINSTON MS- 146 PM CDT SAT JUN 26 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF MASHULAVILLE AT 146 PM CDT...MOVING NORTHEAST AT 20 MPH. PEOPLE IN NORTHEASTERN WINSTON AND NORTHWESTERN NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:09 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Jun 26, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.